Tennessee, 2004

Hail in Tennessee, December 10, 2004

December 10, 2004 · NWS MRX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Dec 10, 10:15 AM EST, 4 hours 25 minutes earlier.

Area forecast discussion, Dec 10, 10:15 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1015 AM EST FRI DEC 10 2004

.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A BROAD AREA OF LOW PRESSURE OVER THE
UPPER OHIO RIVER VALLEY WITH SCATTERED SHOWERS AND TSTORMS OVER THE
FORECAST AREA. THIS CONVECTION HAS DEVELOPED IN RESPONSE TO VERY
COLD TEMPS ALOFT...WHICH HAS ALSO CREATED A THREAT FOR LARGE HAIL IN
A FEW TSTORMS THIS MORNING. THIS UPPER-LEVEL TROUGH WILL CONTINUE TO
DEEPEN OVER THE TN RIVER VALLEY TODAY AND TONIGHT...WITH SCATTERED
CONVECTION CONTINUING THIS AFTERNOON WITH THE POSSIBILITY OF LARGE
HAIL. WILL PLAN TO UPDATE THE ZONES THIS MORNING MAINLY TO REMOVE
MORNING WORDING AND TO PLACE MORE EMPHASIS ON TSTORM POTENTIAL.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DMG
Hazardous weather outlook, Dec 10, 11:30 AM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1130 AM EST FRI DEC 10 2004

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-111000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
1130 AM EST (1030 AM CST) FRI DEC 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

VERY COLD TEMPERATURES ALOFT WILL CREATE THE POSSIBILITY OF SEVERE
THUNDERSTORMS WITH LARGE HAIL THIS AFTERNOON. THESE COLD
TEMPERATURES WILL ALSO BRING SNOW SHOWERS ACROSS THE HIGHER
ELEVATIONS AFTER MIDNIGHT TONIGHT...MAINLY ABOVE 2500 FEET.

.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)

AS A COLD UPPER-LEVEL LOW PRESSURE AREA MOVES OVER THE SOUTHERN
APPALACHIANS ON SATURDAY...SNOW SHOWERS WILL CONTINUE ACROSS THE
HIGHER ELEVATIONS ABOVE 2000 FEET. ACCUMULATIONS OF ONE TO THREE
INCHES WILL BE POSSIBLE IN THE HIGHER ELEVATIONS BY SATURDAY
EVENING. ACROSS THE VALLEYS... A MIXTURE OF RAIN AND SNOW SHOWERS
WILL BE POSSIBLE WITH LITTLE OR NO ACCUMULATIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR HAIL REPORTS...
AND AGAIN ON SATURDAY FOR SNOW REPORTS IN THE HIGHER ELEVATIONS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

DMG

In the hours before

Local storm report, Dec 10, 12:39 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1239 PM EST FRI DEC 10 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HAIL             3 SW MARYVILLE          35.72N 84.01W
12/10/2004  0.75 INCH        BLOUNT             TN   DEPT OF HIGHWAYS

            PENNY SIZE HAIL 3 SW OF MARYVILLE. REPORTED BY TDOT.

0945 AM     HAIL             3 S MARYVILLE           35.70N 83.97W
12/10/2004  0.75 INCH        BLOUNT             TN   LAW ENFORCEMENT

            DIME SIZE HAIL SOUTH OF MARYVILLE. REPORTED BY SHERIFFS
            OFFCICE.

&&

MEP
Local storm report, Dec 10, 2:15 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
215 PM EST FRI DEC 10 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             LOUDON                  35.74N 84.36W
12/10/2004  1.00 INCH        LOUDON             TN   LAW ENFORCEMENT

&&

The radar

The Knoxville radar (KMRX), 89 km away, was scanning. The volume nearest the first event began at 19:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Loudon

When
December 10, 2:40 PM EST to 2:50 PM EST
Where
Loudon County, Lenoir City
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.783, -84.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430238.